Alert archive / North Carolina / Gale Watches in 2021
Gale Watch 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale watch at Jan 14, 2021, 2:00 PM EST. It took effect at Jan 16, 2021, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2021, 2:00 PM EST (19:00 UTC)
- In effect from
- Jan 16, 2021, 1:00 PM EST
- Expired
- Jan 15, 2021, 3:42 AM EST
- In force
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
631 WHUS72 KMHX 141900 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 200 PM EST Thu Jan 14 2021 AMZ156-158-150900- /O.NEW.KMHX.SC.Y.0005.210115T2100Z-210116T1800Z/ /O.NEW.KMHX.GL.A.0001.210116T1800Z-210117T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 200 PM EST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 1 PM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. For the Gale Watch, west winds 25 to 35 kt with gusts up to 40 kt and seas 6 to 9 ft possible. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...For the Small Craft Advisory, from 4 PM Friday to 1 PM EST Saturday. For the Gale Watch, from Saturday afternoon through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ152-154-150900- /O.NEW.KMHX.SC.Y.0005.210116T0000Z-210116T1800Z/ /O.NEW.KMHX.GL.A.0001.210116T1800Z-210117T0900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 200 PM EST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 1 PM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. For the Gale Watch, west winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 10 ft possible. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...For the Small Craft Advisory, from 7 PM Friday to 1 PM EST Saturday. For the Gale Watch, from Saturday afternoon through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ AMZ150-150900- /O.NEW.KMHX.SC.Y.0005.210116T0300Z-210117T1500Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 200 PM EST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 10 AM EST SUNDAY... * WHAT...West winds 20 to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From Friday evening to Sunday morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-150900- /O.NEW.KMHX.SC.Y.0005.210116T0000Z-210117T1100Z/ Pamlico Sound- 200 PM EST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 6 AM EST SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From early Friday evening to early Sunday morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
798 WHUS72 KMHX 150842 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 342 AM EST Fri Jan 15 2021 AMZ152-154-152045- /O.CAN.KMHX.SC.Y.0005.210116T0000Z-210116T1800Z/ /O.UPG.KMHX.GL.A.0001.210116T1800Z-210117T0900Z/ /O.NEW.KMHX.GL.W.0002.210116T1800Z-210117T0900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 342 AM EST Fri Jan 15 2021 ...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 25 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 1 PM Saturday to 4 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ156-158-152045- /O.CAN.KMHX.SC.Y.0005.210115T2100Z-210116T1800Z/ /O.UPG.KMHX.GL.A.0001.210116T1800Z-210117T0900Z/ /O.NEW.KMHX.GL.W.0002.210116T1800Z-210117T0900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 342 AM EST Fri Jan 15 2021 ...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 1 PM Saturday to 4 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ135-152045- /O.UPG.KMHX.SC.Y.0005.210116T0000Z-210117T1100Z/ /O.NEW.KMHX.GL.W.0002.210117T0000Z-210117T0600Z/ Pamlico Sound- 342 AM EST Fri Jan 15 2021 ...GALE WARNING IN EFFECT FROM 7 PM SATURDAY TO 1 AM EST SUNDAY... * WHAT...West winds 20 to 25 kt with gusts up to 35 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 7 PM Saturday to 1 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ230-231-152045- /O.EXB.KMHX.SC.Y.0005.210117T0000Z-210117T1200Z/ Albemarle Sound-Croatan and Roanoke Sounds- 342 AM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds. * WHEN...From 7 PM Saturday to 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-152045- /O.EXT.KMHX.SC.Y.0005.210116T0300Z-210117T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 342 AM EST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 10 PM this evening to 1 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale watch went out at Jan 14, 12:56 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 14, 12:56 PM EST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1256 PM EST Thu Jan 14 2021 .SYNOPSIS... Weak low pressure will quickly depart the area this morning. A cold front will cross the area Friday into Saturday. High pressure regains control early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 10 AM Thu...No big changes with am update. Low clouds cont to slowly dissipate, and should become pc by this afternoon. Prev discussion...As of 630 AM Thu...Bulk of precip has moved offshore along with the weak sfc low, leaving mostly dry conditions across the region. Latest obs and GOES nighttime microphysics still showing a layer of patchy fog and low stratus across much of central and eastern NC. Expect this to begin burning off by mid morning. Mostly cloudy skies will give way to partly sunny skies by the mid to late afternoon as high pressure builds in. Expect temps to warm up around the mid 50s with a few locations in the upper 50s. && .SHORT TERM /FRIDAY THROUGH 6 AM FRIDAY/... As of 250 AM Thu...Upper level ridging will move overhead and induce sfc high pressure to continue building across the region. Expecting mostly clear skies and dry conditions to result in some decent radiational cooling. Still expecting a few clouds possible, however, so probably not a "MOS-buster" night, but did lean towards colder guidance. Lows overnight in the low 30s inland to around 40 along the coast and sounds. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 230 AM Thursday...A cold front will produce showers across the region Friday night into early Saturday, followed by a relatively quiet period later in the weekend into early next week. Friday through Saturday...Deep moisture will advect north into eastern NC ahead of a cold front which crosses the area Friday night into early Saturday morning. The heaviest QPF and best lift occurs between about 00z and 06z Saturday. Gusty S/SSW winds will accompany the frontal passage. Good WAA pushes high temperatures on Friday into the lower 60s over many areas, dropping back into the upper 30s to mid 40s behind the front Friday night. After some morning showers behind the front early Saturday, skies clear with highs mainly 50 to 55 degrees. Sunday through Wednesday...A largely dry and seasonably cool pattern will evolve Sunday into the middle of next week. Some increase in cloud cover with a strong mid-level shortwave Monday, but any QPF should remain to our north. Daily highs should be in the upper 40s to mid 50s with lows mostly in the 30s, but some colder 20s possible on Tuesday morning. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Short Term /Through Friday Morning/... As of 100 PM Thursday...Stratus around FL010 still in the process of scattering out but all terminals are expected to be VFR shortly. Winds predominantly out of the W around 5kts. High pressure builds in so mostly clear skies into tonight and the already light winds calming even further overnight. Plenty of low level moisture will lead to fog developing across regional terminals starting around 8/9Z bringing sub-VFR cats. For now, fog has been omitted for EWN as the winds there are just above the limit for sustainable fog development. If the overnight winds calm any more than they are currently forecasted, confidence in fog there would increase. Inland terminals are forecast to experience a fog/stratus combo for the morning but confidence in density of the cloud deck was low so only a SCT group was included this cycle. VFR returns shortly after sunrise tomorrow with winds of 5kts out of the S building through the day and becoming gusty (up to about 15kts) in the afternoon. Long Term /06Z Friday through Monday/... As of 240 AM Thursday...VFR conditions continue on Friday. Increasing low level moisture on Friday will lead to showers along a cold front Friday night into early Saturday. Some sub- VFR conditions are possible during this time. VFR returns for Sunday into Monday. && .MARINE... Short Term /Today and Tonight/... As of 300 AM Thu...Weak low will move out to sea this morning along with associated precip with minimal impacts to wind and waves. High pressure will build in for the rest of the period, keeping it fairly quiet and calm through tonight. Wrly winds across the central and southern waters will be around 15 kts gusting to 20 kts this morning, then drop to around 10 kts early afternoon. Winds will turn more SWrly overnight, but remain in the 10-15 kt range across the southern and central waters with 5-10 kt in the northern waters. Waves will remain a calm 2-3 ft through the period. Long Term /Friday through Monday/... As of 240 AM Thursday...An increased S/SW flow is likely ahead of a cold front Friday into Friday night. Winds increase to 20-30 knots late Friday night into early Saturday morning with seas building to 5-7 feet and SCA's will be likely on the coastal waters at this time. High pressure builds behind the front on Sunday, but some elevated seas may be possible on Monday, especially over the central waters, as a decent mid- level shortwave crosses the region. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...TL/ML SHORT TERM...ML LONG TERM...CTC AVIATION...CTC/ML/CEB MARINE...CTC/ML
Hazardous weather outlook, Jan 14, 4:29 AM EST, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 429 AM EST Thu Jan 14 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-150930- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 429 AM EST Thu Jan 14 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:00 PM EST | Small Craft Advisory | MHX | 4 days |
Nearby
Gale Watches in North Carolina, 2021Every gale watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.